MAUDE Adverse Event Report: ABAXIS, INC PICCOLO COMPREHENSIVE METABOLIC PANEL; PICCOLO ROTOR

ABAXIS, INC PICCOLO COMPREHENSIVE METABOLIC PANEL; PICCOLO ROTOR
Model Number 400-0028
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a report from a laboratory health professional from a clinic involving the comprehensive metabolic panel (part number 400-028) lot 2066ab0, ran on the piccolo xpress chemistry analyzer received by abaxis technical support.The laboratory health professional reported unexpected high sodium (na+) test results.(b)(6) 2022: abaxis technical support received a call from a health professional reporting high sodium (na+) results using the comprehensive metabolic panel (cmp) (part number 400-028) lot 2066ab0 ran on (b)(6) 2022.The clinic reran the patient samples on the metylye 8, lot# 1522ab8, the same day.The following results were provided: (b)(6) 2022 (unknown time)-whole blood was analyzed with the piccolo express analyzer using cmp lot # 2066ab0 na+ = 148 (135-145) mmol/l.(b)(6) 2022 (unknown time)- a second run using the same whole blood sample was run on the piccolo express analyzer using metlyte 8 panel lot# 1522ab8, na+=144 (135-145) mmol/l.(b)(6) 2022: the clinic called abaxis technical support to reiterate their concern with lot cmp (b)(4), lot 2066ab0 and performed a comparison of lot 2066ab0 against another cmp lot.Whole blood was analyzed with the piccolo express chemistry analyzer on three separate patients, this data was not used for diagnosis or treatment.Per information provided by the clinic, the patient was not experiencing any clinical signs or symptoms.The patient was diagnosed with hypernatremia and treated based on the piccolo express chemistry analyzer results.It could not be confirmed whether the patient was treated after the cmp results or metlyte 8 panel results ran on the (b)(6) 2022.Treatment consisted of gatorade and water prior to the patient being released.As reported, the this piccolo express chemistry analyzer -results from cmp panel lot #2066ab0 did not impact the patient or contribute to further injury or illness.The reporter was concerned about the results obtained from cmp (b)(4), lot # 2066ab0.A return merchandise authorization (rma) was initiated for further investigation on the unused panels from lot # 2066ab0 and a replacement lot was sent to the clinic.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer a healthcare professional reported unexpected high sodium (na+).The patient was treated.
 
Additional Manufacturer Narrative
8aug2022: manufacturing site investigation response (cir 22_0064h): zoetis product assurance tested the returned rotors and could not confirm high sodium on lot# 2066ab0.Technical service support followed up with the clinic to report the investigation findings.The clinic indicated that they were no longer experiencing any further issues with the sodium results.A review of the batch record for lot # 2066ab0 confirmed there were no unacceptable readings for sodium and the lot met all release criteria with no deviations during manufacturing.A review of the complaint data showed there were 4 complaints for this rotor from the same lot reported for alleged high sodium results.(b)(4).There have been no reported patient impact contributing to patient injury or hospitalization.No further action is required at this time.

Brand Name
PICCOLO COMPREHENSIVE METABOLIC PANEL
Common Device Name
PICCOLO ROTOR
Manufacturer (Section D)
ABAXIS, INC
3240 whipple rd
union city 94587
Manufacturer (Section G)
ABAXIS INC. ( SUBSIDIARY OF ZOETIS)
3240 whipple rd
union city 94587
Manufacturer Contact
tracy morton
3240 whipple rd
union city, CA 94587
5105122408
MDR Report Key14686943
Report Number2939693-2022-00003
Device Sequence Number17357469
Product Code JGS
UDI-Device IdentifierEABA40000281
UDI-Public+EABA40000281/$$72066AB0/$0000/14D20230205E+
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K993211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model Number400-0028
Device Catalogue Number4000-028
Device Lot Number2066AB0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown